MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured and stretched proximal to the fractured location.If the benchmark is retracted against resistance, damage such as stretching and subsequent fracture may occur.Based on the reported complaint, the reported vasospasm in the radial artery likely contributed to the resistance during the procedure.Further evaluation revealed ovalizations and unknown substance on the distal fractured segment.This damage was likely incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing an embolization procedure using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter, non-penumbra coils, and a sheath (6fr) via the radial artery.During the procedure, the physician noted a vasospasm in the radial artery, so he administered verapamil, but the vasospasm continued.Next, the physician attempted to remove the benchmark, however due to the vasospasm; the benchmark stretched and fractured in the artery around the elbow.Vascular surgery was consulted and removed the fractured distal tip via surgical cutdown.The procedure was completed with a new benchmark, new microcatheter, and a new sheath via the femoral artery.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21438723
Report Number3005168196-2025-00051
Device Sequence Number14623673
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public00815948025189
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00012917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale